Home Now what? The highs and lows of survivorship



Hot flushes & Venlafaxine

HappySoulHappySoul South Coast NSWMember Posts: 17
Ok 18 months of broken sleep from the dreaded hot flushes & I’m now starting to wonder if I should take this scary drug. Onc says low dose is fine but the side effects are worrying.
Does anyone have any experiences to share of how Venlafaxine or any other medications prescribed for us on hormonal therapy have been?
HappySoul is getting tired & over it today!
Tagged:

Comments

  • AfraserAfraser MelbourneMember Posts: 3,668
    Unfortunately these medications can affect individuals very differently. Knowing another person has no or mild side effects doesn’t help the one with difficulties much. If broken sleep is the main side effect, perhaps ways of treating that problem might help? Best wishes. 
  • iserbrowniserbrown Regional VictoriaMember Posts: 4,853
    Not familiar with that drug however you may not have side effects,  fingers crossed!

    Have you seen this publication from the BCNA website?

    "Hormone therapy | Breast Cancer Network Australia" https://www.bcna.org.au/understanding-breast-cancer/treatment/hormone-therapy/
  • FLCloverFLClover Sydney Member Posts: 1,284
    Hello! I’ve been on Venlafaxine for about the same time as you. I’m also on a hormone blocker and get Zoladex injections. I do get hot flushes, but not that severe. They’re more frequent now as it’s warming up, but I still don’t think I get that many. They pass pretty quickly and they don’t wake me up. I do have trouble falling asleep at night but I think it’s due to other factors. I’ve mentioned coming off it to my gp since it was only supposed to be temporary, but she said stay on it til my last surgery is over. I don’t think I should’ve been put on it in the first place, but can’t change that now. Im on 75g. 

    *just saw that I haven’t posted this message, even though I wrote it at 12pm 🤦🏼‍♀️
  • iserbrowniserbrown Regional VictoriaMember Posts: 4,853
    After all we go through instant sleep isn't a priority as our minds, or at least mine, is still mulling over all that happened and trying to come to grips on the why!


  • Julez1958Julez1958 SydneyMember Posts: 191
    Hi there
    i have been on Letrazole for 10 months and had a bit of an initial problem with hot flushes at first but they have settled down.I take mine at night before going to bed.
    I am 63 and had them very mildly during menopause.
    The drug you mention appears to be primarily a treatment for depression so I can understand caution about taking it.
    I had acupuncture to help my post mastectomy pain and range of movement last year and it helped me a lot.
    I did read at the time that a study had shown it could help some women with the hot flush side effect of AIs such as Letrazole ( although I wasn’t on the Letrazole when I had the acupuncture).
    I only mention this as if you haven’t tried acupuncture it might be worth a try , although it doesn’t seem to help everyone ( just like we all seem to have different experiences with the drugs we are prescribed).
    All the best.
Sign In or Register to comment.